side effects

by Lee Anne
(Kentucky)

It seems contradictory that you say there are no side effects to progesterone, yet there are.
How can it not be a major and possibly dangerous side effect that progesterone stimulates oestrogen for weeks even months after beginning progesterone??
One major side effect I'm having at taking 140mg. of progesterone is rapid heart beat and blood pressure going thru the roof. I know you will say this is oestrogen dominance, but it is a direct result of me stimulating it with progesterone!
Then I know you will say to up the dose----until the blood pressure gets how high?? Is this not dangerous advice?
I truly don't know what to do now: risk a stroke going up on the dose, or going down and living with high blood pressure even longer, or quiting the progesterone altogether?
What a mess I feel I've gotten myself into!!

Comments for side effects

Click here to add your own comments

Sep 25, 2013
hang in there...
by: Margit

Dear Lee- Anne,

I am a progesterone user now for about 9 months and i had very much the same sypmtoms like you, rapid heart beat slighlty higher blood pressure,, but i had all these symptoms much worse before i started the progesterone topically. in the beginning i started with about 300 mg daily,, i had to go up to 600mg at a time to stop estrogen symptoms.
well what can i tell now, after 9 months i am feeling miles better, no more palpitations,,, low blood pressure and i am sleeping like a baby now.
i could go down with the dose to about 150mg somtimes more but i am stable now.
it takes time to get right and the more you take in the beginning the faster you get stable,, please know that progesterone is rather safe if you take enough ! i used once 800mg , and i felt wonderful relaxed,, it lowerd my blood pressure! from most of the papers i read progesterone is stated very safe in very high doses! wray will send you these links if you like.
be patient and dont give up you will get there!
by the way you might want to add taurine as a daily supplement,, at least 2000mg, it is scientifically proven to drop the blood pressure and regulates the heart beat! i used it and can only confirm it! it also calms you and makes you loose excess water,, a truly wonderful amino acid. feel free to look it up in the world wide net :)

wishing you all the best!!

Sep 25, 2013
just a suggestion
by: katie

Hi there

If you're concerned about immediate symptoms I'd suggest going to urgent care...

Take care of yourself!

Katie

Sep 26, 2013
side effects
by: Wray

Hi Lee Anne It does sound contradictory, but the side effects are not caused by progesterone per se, but by oestrogen. Increasing the progesterone won't cause worse symptoms but will overcome those being experienced. No one can tell how much progesterone they need, no one. It is a question of trial and error, if symptoms are severe far more is needed. This trial and error was found when experimenting on cancer tumours, see here. Too little caused the cancer to grow, enough caused them to shrink. These are comments from women who found by experimenting that they did need more, see here, here,here, here and here. They are now experimenting with progesterone and stroke. Knowing how beneficial it is for Traumatic Brain Injury, they reasoned it would be beneficial for any brain injury. I can't advise further than the info I give on the site, all based on studies, which I give for all to read. Continued below

Sep 27, 2013
side effects part Part 2
by: Wray

Hi Lee Anne As for the palps and blood pressure, this is caused by oestrogen. It causes prolongation of the QT interval, which results in palpitations, arrhythmia, Torsades de Pointes and sudden death. Whereas progesterone shortens the QT interval, see here, here, here, here, here, here, here, here, here and here. These symptoms occur far more frequently in women who naturally have a long QT interval, rather than men who naturally have a short QT interval. It is only by experimenting with the amount that any relief is found. Take care Wray

Sep 27, 2013
Thank you
by: Lee Anne

Thank you so much for your comments and wonderful advice. I must admit, I had to take a deep breath and pray, pray, pray before I even took that first giant leap to 100mg.

So my remaining question is whether one can ever overcome oestrogen dominance by just staying under 200mg. for a few months? Instead of having to get radical with the progesterone?

Because the pattern I'm seeing in most testimonials on this site is that once one really tries aggressively suppressing oestrogen, the oestrogen seems to go haywire and attack even more violently.

Can't I just kind of sneak up on it and take it over subtly? Does it have to be by such force?


I know this sounds hilarious, but I've always tried to go by the motto, "Everything in moderation," and "haste makes waste," etc.

I guess I'm just grasping at straws, but you've written many times that symptoms can get worse. You must admit, that's a little scary when you already feel like jumping off a cliff!

Sep 28, 2013
Side Effects
by: Joy

Just a question! Is Lee Anne using Natpro? Or is she using another brand with a lower progesterone concentration or even worse, an oral progesterone perhaps? Both of which would cause adverse symptoms.

Sep 29, 2013
Thank you
by: Wray

Hi Lee Anne Maybe you'd like to read these comments here, here,here, here and here. And see this comment on 'Hormonal bipolar - Menstrual psychosis the answer' here. Yes 200mg/day can help some women, it's not an amount I'd recommend if symptoms are severe. It will just take much longer. But no one is forcing you to use more, the decision must be yours. Go with what you're comfortable with. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...